The opioid epidemic in the U.S. is still ongoing, which is why substance abuse treatment programs are still commonly offered at health centers.
You may think that avoiding the development of opioid addiction is easy — after all, no one really wants to deal with a substance use disorder. However, it’s possible to access many opioids legally through prescriptions in order to treat medical conditions. People who use opioids like this — such as the synthetic opioid Fentanyl — can become dependent on the drug, even though they initially follow dosage instructions from their physician.
In fact, fentanyl abuse is a major contributor to the current opioid epidemic. Synthetic opioids, primary illegal Fentanyl, are the most common drugs contributing to U.S. overdose deaths. Before you or someone you care about gets to the point of overdosing, you should consider getting professional help. Searching for substance abuse treatment programs near Dallas, TX? Contact Santé Center for Healing by reaching out to our team online or calling 866.238.3154.
How Much Fentanyl Does It Take To Overdose?
Fentanyl is a powerful synthetic opioid. In a medical setting, it can control moderate to severe pain. It’s possible to administer Fentanyl in many ways — with a transdermal patch, with an injection, or consumed in pill or liquid form. This addictive substance should only be used under the supervision of a trusted medical professional. Unfortunately, misuse of both prescription fentanyl and illicitly manufactured Fentanyl is common.
Because of the proliferation of Fentanyl and the news about the opioid epidemic, many people wonder what a lethal fentanyl dose is. However, they should be more concerned about identifying the actual symptoms of a fentanyl overdose. Whether or not an overdose turns fatal depends on specific details about the person taking Fentanyl — such as their medical history and how long they’ve been using opioids. The same can be said for the amount at which an overdose is triggered — two people could take the same fentanyl dose, and their reactions may differ. One could overdose while the other may go on to take more Fentanyl.
The bottom line is any misuse of Fentanyl or any other type of opioid — prescription medication or illegal drug — has the potential to cause a fatal overdose.
What Are the Symptoms of Fentanyl Overdose?
Signs of a fentanyl overdose may include the following:
- Changes in pupillary size
- Cold and clammy skin
- Cyanosis — blue-colored lips and fingernails
- Decreased heart rate
- Low blood pressure
- Limp body
- Nausea and vomiting
- Reduced or loss of consciousness
- Slowed or stopped breathing
If a person exhibits all of the “opioid overdose triad of symptoms” — a decreased level of consciousness, pinpoint pupils, and respiratory depression — they’re likely going through a fentanyl overdose. Get them to an ER or any other urgent care facility, ideally before they fall into a coma.
When Should a Client Consider Getting Admitted Into a Substance Abuse Treatment Program?
If you or someone you care about has a fentanyl addiction, you may already be considering getting professional help. After all, the signs of fentanyl overdose sound scary enough to ignore any restrictions to comfort or freedom an addiction treatment program may impose. High doses of Fentanyl can also have a dangerous depressant effect on the respiratory system, causing breathing to slow or stop completely.
Before the worst happens, someone with a fentanyl abuse problem should seek admittance to a substance abuse treatment program. These programs typically start with a detox process that can last several days. Detox is often the beginning of longer-term addiction treatment. During fentanyl detox, patients may experience symptoms of withdrawal, such as:
- Abdominal cramps
- Excessive sweating
- Muscle aches and spasms
- Nausea and vomiting
- Runny nose
Fentanyl detox can be especially difficult for some clients. Due to intense withdrawal symptoms, some clients may be offered prescription medications to help manage withdrawal symptoms. Other medications may also be prescribed for specific withdrawal symptoms, such as loperamide for diarrhea.
The process of treating fentanyl addiction isn’t easy. However, it’s essential to break the cycle of fentanyl abuse. People enjoying a successful recovery are healthier, both mentally and physically.
Ready To Learn More About Santé Center for Healing’s Substance Abuse Treatment Programs?
It’s not enough to know how much Fentanyl it takes to overdose when you or someone you care about has a problem with synthetic opioids. If you’re looking for substance abuse treatment programs near Dallas, TX, contact Santé Center for Healing today. You can reach out to our team online or call 866.238.3154.